Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 54, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Aug 4, 2016, 3:26 AM CDT. It took effect at Aug 4, 2016, 4:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2016, 3:26 AM CDT (08:26 UTC)
- In effect from
- Aug 4, 2016, 4:00 PM CDT
- Expired
- Aug 5, 2016, 1:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
726 WHUS73 KGRB 040826 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 326 AM CDT THU AUG 4 2016 ...BUILDING WAVES EXPECTED TOWARDS NORTHERN LAKE MICHIGAN... .PERSISTENT SOUTH WINDS TODAY WILL LEAD TO BUILDING WAVES ALONG THE LAKE MICHIGAN NEARSHORE. AREAS NEAR DOOR COUNTY TOWARDS NORTHERN LAKE MICHIGAN SHOULD SEE HIGHER WAVE ACTION AND HAZARDOUS BOATING CONDITIONS THIS AFTERNOON AND EVENING. LMZ541-041630- /O.NEW.KGRB.SC.Y.0054.160804T2100Z-160805T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 326 AM CDT THU AUG 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT FRIDAY. * SOUTH WINDS INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON AND EVENING BEFORE DIMINISHING AFTER SUNSET THEN VEER WEST TONIGHT BEHIND A COLD FRONT. * WAVES...BUILDING TO 3 TO 5 FEET WITH THE HIGHEST WAVES EXPECTED TOWARDS DEATHS DOOR AND WASHINGTON ISLAND. WAVES SHOULD GRADUALLY SUBSIDE EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
028 WHUS73 KGRB 041525 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1025 AM CDT THU AUG 4 2016 ...BUILDING WAVES EXPECTED TOWARDS NORTHERN LAKE MICHIGAN... .PERSISTENT SOUTH WINDS TODAY WILL LEAD TO BUILDING WAVES ALONG AND NEAR THE LAKE MICHIGAN SHORELINE. LOCATIONS FROM DOOR COUNTY NORTHWARD SHOULD SEE HIGHER WAVES AND HAZARDOUS BOATING CONDITIONS DURING THE AFTERNOON AND EVENING. LMZ541-042330- /O.CON.KGRB.SC.Y.0054.160804T2100Z-160805T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1025 AM CDT THU AUG 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT FRIDAY... * SOUTH WINDS INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON AND EVENING BEFORE DIMINISHING AFTER SUNSET THEN VEER WEST TONIGHT BEHIND A COLD FRONT. * WAVES...BUILDING TO 3 TO 5 FEET WITH THE HIGHEST WAVES EXPECTED TOWARDS DEATHS DOOR AND WASHINGTON ISLAND. WAVES SHOULD GRADUALLY SUBSIDE EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
316 WHUS73 KGRB 041944 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 244 PM CDT THU AUG 4 2016 ...BUILDING WAVES EXPECTED TOWARDS NORTHERN LAKE MICHIGAN... .PERSISTENT SOUTH WINDS WILL LEAD TO WAVE ACTION ALONG AND NEAR THE LAKE MICHIGAN SHORELINE ALONG DOOR COUNTY. LMZ541-050345- /O.CON.KGRB.SC.Y.0054.160804T2100Z-160805T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 244 PM CDT THU AUG 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * SOUTH WINDS 15 TO 25 KNOTS INTO THE EARLY EVENING BEFORE DIMINISHING AFTER SUNSET. WINDS VEER WEST TONIGHT BEHIND A COLD FRONT. * WAVES...3 TO 5 FEET WITH THE HIGHEST WAVES EXPECTED TOWARDS DEATHS DOOR AND WASHINGTON ISLAND. WAVES SHOULD GRADUALLY SUBSIDE EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
511 WHUS73 KGRB 050321 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1021 PM CDT THU AUG 4 2016 ...BUILDING WAVES EXPECTED TOWARDS NORTHERN LAKE MICHIGAN... .PERSISTENT SOUTH WINDS WILL LEAD TO WAVE ACTION ALONG AND NEAR THE LAKE MICHIGAN SHORELINE ALONG DOOR COUNTY. LMZ541-050600- /O.CON.KGRB.SC.Y.0054.000000T0000Z-160805T0600Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1021 PM CDT THU AUG 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * SOUTH WINDS 15 TO 25 KNOTS BEFORE DIMINISHING AROUND MIDNIGHT. WINDS VEER WEST TONIGHT BEHIND A COLD FRONT. * WAVES...3 TO 5 FEET WITH THE HIGHEST WAVES EXPECTED TOWARDS DEATHS DOOR AND WASHINGTON ISLAND. WAVES SHOULD GRADUALLY SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 10:51 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 3, 10:51 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1051 PM CDT WED AUG 3 2016 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Thursday Issued at 330 PM CDT Wed Aug 3 2016 Precipitation trends and the potential for severe storms on Thursday are the main forecast concerns. High dew points and very warm temperatures allowed the air mass across the forecast area, except in the north where dew points were lower, to become quite unstable by midday. Isolated/scattered storms developed across the area, mainly along the lake breeze front. These storms should dissipate with the loss of daytime heating, so have not kept them in the forecast for the evening. Expect most of the clouds to dissipate as well. With few clouds, light surface flow and plenty of moisture fog will develop again overnight. A cold front is forecast to reach the Wisconsin/Minnesota border by early Thursday afternoon, reaching the forecast area around 00z Friday and passing through the area during the evening. Expect thunderstorms ahead of the front in an air mass with MUCAPE values in the 1500-3000 j/kg range, according to the 12Z NAM and GFS. There will be a sufficient amount of shear, but not a lot of upper level support so some severe storms are possible, but it does not look like it will be a major outbreak. Expect heavy rainfall due to the abundant moisture ahead of the front. The SPC day 2 severe outlook had north central and central Wisconsin in a slight risk for severe storms, with a marginal risk across the rest of the forecast area, and this seems reasonable. .LONG TERM...Thursday Night Through Wednesday Issued at 330 PM CDT Wed Aug 3 2016 The right entrance region of a weakening upper jet will move across northern Wisconsin Thursday evening along with showers and thunderstorms ahead of a surface cold front. The activity may start out as strong or perhaps severe but should weaken after sunset as instability wanes. Cooler and drier air will arrive Friday and remain through at least early next week. Temperatures will be well above normal Thursday evening but will return to near normal values for Friday through Sunday. && .AVIATION...for 06Z TAF Issuance Issued at 1051 PM CDT Wed Aug 3 2016 Fog will once again be a concern overnight with light winds and increased low level moisture. Continued MVFR fog in the TAFs with tempo IFR at most locations. However lower conditions are not out of the question. Showers and thunderstorms are forecast to sweep through with a cold front later on Thursday. At this time it appears the western TAF sites will be affected during the afternoon, with the eastern TAF sites in the evening hours per the NWP and hi-res model runs. Will adjust as necessary if timing changes, however at this point have included a prob30 group at each of the TAF sites when thunderstorms are most likely. Conditions are expected to fall to MVFR or lower in thunderstorms. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......RDM AVIATION.......Kurimski
Hazardous weather outlook, Aug 3, 3:33 PM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 333 PM CDT WED AUG 3 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 333 PM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING, WITH THE GREATEST RISK OVER NORTH CENTRAL AND CENTRAL WISCONSIN. THE PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS, LARGE HAIL AND TORRENTIAL RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. LMZ521-522-541>543-042045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 333 PM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THURSDAY NIGHT. THE PRIMARY THREATS WILL BE STRONG WINDS AND TORRENTIAL RAINFALL. MG/RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:57 AM CDT | Beach Hazards Statement | GRB | Door | 18 hr |
| Aug 4, 10:05 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 70 min |
| Aug 4, 10:33 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 72 min |
| Aug 4, 10:58 AM CDT | Special Weather Statement | GRB | Marathon, Wood | 77 min |
| Aug 4, 11:45 AM CDT | Special Weather Statement | GRB | Lincoln | 60 min |
| Aug 4, 12:04 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Shawano | 41 min |
| Aug 4, 12:30 PM CDT | Special Weather Statement | GRB | Portage, Waushara, Wood | 60 min |
| Aug 4, 12:44 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Menominee, Oconto, Shawano | 46 min |
| Aug 4, 1:25 PM CDT | Special Weather Statement | GRB | Marinette, Oconto | 65 min |
| Aug 4, 1:31 PM CDT | Special Weather Statement | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago | 89 min |
| Aug 4, 5:50 PM CDT | Special Weather Statement | GRB | Winnebago | 55 min |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.